| Model Number |
ETRIO325H |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/28/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the electrode ceramic separate or break off? did the i blade get damaged or break off? is the jaw damaged but not broken off? is the top jaw loose but not detached? is the top jaw ptc material damaged? is the black ptc in the upper jaw detached? is the top jaw broken off the of the device? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a veterinarian unknown procedure, the use the jaws fell out of the device.Device replaced.No adverse event on the patient.
Additional Manufacturer Narrative
(b)(4), date sent: 2/22/2021.Additional information was requested, and the following was obtained: did the electrode ceramic separate or break off? yes.Did the i blade get damaged or break off? yes it broke off.Is the jaw damaged but not broken off? no it¿s damage but it is broken off.Is the top jaw loose but not detached? not only the top but all the electrode ceramic.Is the top jaw ptc material damaged? no it isn¿t.Is the black ptc in the upper jaw detached? no.Is the top jaw broken off the of the device? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: clarification is needed.In the additional information it was stated: ¿is the jaw damaged but not broken off? no it¿s damage but it is break off¿ ¿is the top jaw broken off the of the device? no¿ is the top jaw damaged? is the top jaw broken off?.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/16/2021.Additional information was requested and the following was obtained: is the top jaw damaged? no.Is the top jaw broken off? no.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the etrio325h device was received the jaws detached at the welding point.In addition, no damage to the electrode, ceramic and i-blade was found as reported.The device was connected to the generator and it was recognized.Because the jaw was damaged not all functional testing could be performed with the generator.It should be noted that product failure is multifactorial.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.